EconPapers    
Economics at your fingertips  
 

Bounded rationality is rare

Alfio Giarlotta, Angelo Petralia and Stephen Watson

Journal of Economic Theory, 2022, vol. 204, issue C

Abstract: Most bounded rationality properties in the literature are inherited by subchoices, but are not satisfied by at least one subchoice of most choice functions. Therefore the fraction of choice functions that can be explained by these models goes to zero as the number of items tends to infinity. Numerical estimates confirm the rarity of bounded rationality even for small sets of alternatives.

Keywords: Bounded rationality; Hereditary property; Choice isomorphism; Rarity; Numerical estimates (search for similar items in EconPapers)
JEL-codes: D01 (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022053122000990
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:204:y:2022:i:c:s0022053122000990

DOI: 10.1016/j.jet.2022.105509

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jetheo:v:204:y:2022:i:c:s0022053122000990